Q:

Can you take Claritin and Benadryl together?

A:

Quick Answer

You can take Claritin and Benadryl together, but the effect of both drugs overlap, according to BJC HealthCare. Both Claritin and Benadryl are antihistamines, which means that taking them together would be duplicating the active drug of each medication.

Know More
Can you take Claritin and Benadryl together?
Credit: Tom Merton OJO Getty Images

Full Answer

Taking more of the same drug will not provide increased results. Therefore, taking Benadryl and Claritin at the same time will not improve the efficacy of either drug, according to BJC HealthCare. However, if an individual is interested in taking Benadryl in the evening to take advantage of the drowsiness it provides, taking the two together is not harmful. BHC HealthCare recommends taking Claritin in the morning and Benadryl in the evening.


Is this answer helpful?

Similar Questions

  • Q:

    Can I take Tylenol and Naproxen together?

    A:

    Tylenol and Naproxen can be taken together, as there are no drug interactions between the two, according to BJC HealthCare. The dosage of the Naproxen and the Tylenol will not matter, as the two drugs do not cross react; however, proper dosage of both drugs should be taken based on the recommendations of a medical professional. Naproxen should be taken with food, although Tylenol can be taken on an empty stomach.

    Full Answer >
    Filed Under:
  • Q:

    Can I take paracetamol and mefenamic acid?

    A:

    No known interactions exist between mefenamic acid and paracetamol, so both drugs can be taken at the same time, according to Drugs.com. Mefenamic acid is a non-steroidal anti-inflammatory drug, while paracetamol is a miscellaneous analgesic. In the United States, Canada and Japan, paracetamol is called acetaminophen.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you take Claritin with alcohol?

    A:

    Taking Claritin with alcohol can cause dizziness, drowsiness and increased risk for overdose, states RxList. According to MedlinePlus, signs of Claritin overdose include excessive drowsiness, headache, unusual body movements, and fast or pounding heartbeat. If overdose is suspected, it is best to contact poison control immediately for further instructions. If the patient is unconscious or not breathing, emergency medical attention is necessary.

    Full Answer >
    Filed Under:
  • Q:

    What can cause false positives for benzodiazepines?

    A:

    Some drugs, such as tolmetin, naproxen, etodolac, fenoprofen, oxaprozin and sertraline, can create a false positive for benzodiazepines on a drug screening, according to the St. John Providence Health System. A benzodiazepines urine test is used to determine an overdose of these drugs and is typically administered when a patient shows signs of overdose, such as slurred speech, confusion, lack of coordination or unconsciousness.

    Full Answer >
    Filed Under:

Explore